L barbarum L. (family Solanaceae) is a commonly used Chinese herb considered to have a tonic effect on various organs. Any impact of an herbal product on the metabolism of S-warfarin, the enantiomer responsible for most of the anticoagulant activity, could alter the INR values. An herbal-drug interaction was suspected in this case. In vitro evaluation showed inhibition of S-warfarin metabolism by CYP2C9 by the tea of L. barbarum L.; however, the inhibition observed was weak, with a dissociation constant (Ki) value of mg/mL, suggesting that the observed interaction may be caused by factors other than the CYP450 system.
Assessing causality with an event such as a nightmare is difficult because of the high incidence of nightmares in the healthy population. Using qualitative, quantitative, and possible pharmacologic mechanism criteria, it appears that sedative/hypnotics, beta-blockers, and amphetamines are the therapeutic modalities most frequently associated with nightmares. These drug classes have a plausible pharmacologic mechanism to explain this effect. Dopamine agonists also have evidence of causality, with dopamine receptor stimulation as a possible pharmacologic mechanism.